Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 15, 2007, 3:48 PM CDT for Brown County, Callahan County, Coleman County, Texas. It took effect at May 15, 2007, 3:56 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2007, 3:48 PM CDT (20:48 UTC)
- In effect from
- May 15, 2007, 3:56 PM CDT
- Expired
- May 15, 2007, 7:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 152056
FFWSJT
TXC049-059-083-160045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CALLAHAN COUNTY IN NORTH CENTRAL TEXAS
NORTHERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS
NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS SOUTHERN CALLAHAN COUNTY.
STORMS CONTINUE TO DEVELOP AND MOVE ACROSS THIS AREA PRODUCING AS
MUCH AS ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. MUCH
OF THE AREA IS SATURATED FROM EARLIER RAINS...SO FLOODING OF LOW
WATER CROSSINGS AND LOW LYING AREAS IS EXPECTED. AN ADDITIONAL ONE
TO TWO INCHES OF RAIN OVER THE NEXT COUPLE OF HOURS IS POSSIBLE IN
THE WARNED AREA.
* EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL COLLECT IN PECAN BAYOU
AND ITS TRIBUTARIES AND FLOW TOWARD COLEMAN AND BROWN COUNTIES.
EXPECT FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3216 9964 3199 9965 3181 9920 3193 9898
3209 9912 3215 9915 3224 9921 3234 9943
3237 9963
$$1 follow-up statement
000
WGUS74 KSJT 160002
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CDT TUE MAY 15 2007
TXC049-059-083-160011-
CALLAHAN TX-COLEMAN TX-BROWN TX-
701 PM CDT TUE MAY 15 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
BROWN...NORTHERN COLEMAN AND SOUTHERN CALLAHAN COUNTIES...
THE HEAVY RAIN HAS ENDED ACROSS THE AREA.
LAT...LON 3216 9964 3199 9965 3181 9920 3193 9898
3209 9912 3215 9915 3224 9921 3234 9943
3237 9963
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:30 PM CDT, 18 minutes earlier.
Area forecast discussion, May 15, 3:30 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT TUE MAY 15 2007 .SHORT TERM... COLD FRONT HAS CLEARED THE BIG COUNTRY THIS AFTERNOON AND HAS JUST REACHED A SAN ANGELO TO CROSS PLAINS LINE. THUNDERSTORM DEVELOPMENT NOTED ALONG THE FRONTAL BOUNDARY AS IT MOVED SOUTH OF ABILENE WITH A REPORT OF A LAND SPOUT NEAR BUFFALO GAP JUST AFTER NOON...WITH VERY HEAVY RAIN IN THE AREA SINCE THEN. GOOD CHANCE OF FURTHER DEVELOPMENT LATER THIS AFTERNOON AS THE FRONTAL BOUNDARY CONTINUES TO MOVE SOUTH WITH THE BEST CHANCE ALONG AND JUST NORTH OF THE BOUNDARY. NATIONALLY...BROAD UPPER TROUGH EXTENDS ACROSS THE EASTERN HALF OF THE NATION WITH AN UPPER RIDGE AXIS ALONG THE SPINE OF THE ROCKIES. 850MB HIGH WILL BUILD INTO THE SOUTHERN PLAINS THROUGH THE REMAINDER OF THE WEEK WITH THE BEST MOISTURE ON ITS SOUTHERN AND WESTERN PERIPHERY ACROSS WEST TEXAS AND NORTH INTO NEW MEXICO. MODELS SHOWING SOME UPPER DISTURBANCES IN THE BASE OF THE WESTERN RIDGE OVER NEW MEXICO WHICH WILL KEEP THE CHANCE OF RAINFALL PRIMARILY WEST OF THE FORECAST AREA...WILL KEEP A CHANCE OF RAINFALL OVER OUR WESTERN COUNTIES AT LEAST TROUGH THE END OF THE WEEK. .LONG TERM... MODELS HAVE UPPER DISTURBANCES MOVING EAST IN THE FLOW ALOFT THIS WEEKEND AS THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN IN ADVANCE OF THE NEXT UPPER LEVEL SYSTEM. GIVEN INHERENT UNCERTAINTY OF THE STRENGTH...LOCATION AND TIMING ASSOCIATED WITH ANY UPPER WAVE ACTION...HAVE LEFT THE FORECAST DRY. THE NEXT UPPER LEVEL SYSTEM SHOULD AFFECT THE AREA BEGINNING MIDWEEK AS THE NEXT FRONTAL BOUNDARY MOVES INTO NORTHERN TEXAS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 71 52 68 / 30 20 30 20 SAN ANGELO 59 74 54 70 / 30 30 30 30 JUNCTION 61 79 57 74 / 30 30 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, May 15, 2:32 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT TUE MAY 15 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOOK FOR THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:59 PM CDT | Flash Flood Warning | SJT | Taylor | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.